Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 441, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 18, 2005, 6:29 PM CDT for Holt County, Nebraska. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2005, 6:29 PM CDT (23:29 UTC)
- Expired
- Sep 18, 2005, 7:30 PM CDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Holt County, NE
The radar
The North Platte radar (KLNX), 161 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 6:38 PM CDT | HAIL 1 | 5 Se Chambers, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 18, 3:40 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2250 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 182329 SVRLBF NEC089-190030- /O.NEW.KLBF.SV.W.0441.050918T2329Z-050919T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 629 PM CDT SUN SEP 18 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 730 PM CDT * AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CHAMBERS...OR ABOUT 19 MILES SOUTH OF ONEILL...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN HOLT COUNTY AT 640 PM CDT RURAL SOUTHEASTERN HOLT COUNTY AT 650 PM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4245 9888 4210 9907 4209 9829 4254 9831 $$ SPRINGER
3 follow-up statements
000 WWUS53 KLBF 182341 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 640 PM CDT SUN SEP 18 2005 NEC089-190030- /O.CON.KLBF.SV.W.0441.000000T0000Z-050919T0030Z/ HOLT NE- 640 PM CDT SUN SEP 18 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTHEASTERN HOLT COUNTY... AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CHAMBERS...OR ABOUT 21 MILES SOUTH OF ONEILL...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN HOLT COUNTY AT 650 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED FIVE MILES SOUTHEAST OF CHAMBERS WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4245 9888 4210 9907 4209 9829 4254 9831 $$ SPRINGER
000
WWUS53 KLBF 190002
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
702 PM CDT SUN SEP 18 2005
NEC089-190030-
/O.CON.KLBF.SV.W.0441.000000T0000Z-050919T0030Z/
HOLT NE-
702 PM CDT SUN SEP 18 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN HOLT COUNTY...
AT 700 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 17 MILES
SOUTHWEST OF EWING...OR ABOUT 25 MILES SOUTH OF ONEILL...MOVING
SOUTHEAST AT 25 MPH.
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR NORTH CENTRAL NEBRASKA.
LAT...LON 4221 9852 4211 9884 4209 9829 4254 9831
4251 9847
$$
SPRINGER000
WWUS53 KLBF 190027
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
727 PM CDT SUN SEP 18 2005
NEC089-190037-
/O.EXP.KLBF.SV.W.0441.000000T0000Z-050919T0030Z/
HOLT NE-
727 PM CDT SUN SEP 18 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOLT COUNTY
EXPIRES AT 730 PM CDT...
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR NORTH CENTRAL NEBRASKA.
LAT...LON 4221 9852 4211 9884 4209 9829 4254 9831
4251 9847
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 3:36 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Sep 18, 3:36 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 336 PM CDT SUN SEP 18 2005 .DISCUSSION... SURFACE LOW TO SOUTHEAST OF GID IN CENTRAL KS. TDS IN 60S EAST OF AN ONEILL TO LBF LINE WITH DRIER AIR MOVING INTO PANHANDLE CONVECTION BEGINNING TO FIRE ALONG STATIONARY BOUNDARY NEAR KLNX 88D. STRATUS OVER SOUTHWEST HAS KEPT STRONG CAP IN PLACE THROGH THE DAY. DESTABILIZATION OCURRING QUICKLY OVER NORTH CENTRAL ZONES BETWEEN THEDFORD AND ONEILL WHERE INSOLATION HAS ALLOWED TEMPERATURES TO RISE INTO THE UPPER 80S WITH TDS IN THE LOW 60S. SB CAPES IN THE 1500 TO 2500 JOULES/KG RANGE FROM BBW TO ONIELL. JET STREAK INDICATED IN WV BEGINNING TO INTERACT WITH SURFACE BOUNDARY. POSSIBILITY FOR ISO TOR OVER NORTH CENTRAL AT LEAST EARLY ON WITH SOME SHEER INDICATED IN BUFR SOUNDINGS. MAIN THREAT SHOULD BE LARGE HAIL. MAIN FOCUS TO SHIFT EAST OF FORECAST AREA EARLY THIS EVENING. HAVE INTRODUCED SOME AREAS OF FOG OVER SOUTHWEST NEBRASKA BRIEFLY MONDAY MORNING WITH INCREASING BL RH AND WINDS NEARLY CALM. GOOD SUBCIDENCE BEHIND FRONT ON MONDAY WITH EXPECTED CLOUD COVER SLOWLY ERRODING THROUGH THE MORNING HAVE UNDERCUT GUIDANCE SEVERAL DEGREES WITH MOST AREAS SEEING TEMPERATURES AROUND 80. H5 RIDGE BUILDS BACK INTO AREA ON TUESDAY WITH SURFACE HIGH OVER FORECAST AREA AND GOOD INSOLATION LIGHT WINDS HAVE BUMPED TEMPERATURES INTO UPPER 80S TO AROUND 90 ACROSS THE AREA. FAST ZONAL PATTERN SETS UP WITH FAST MOVING SHOWRT WAVES EJECTING ACROSS NORTHERN PLAINS. RETAINED SCHC POPS FOR WED THURSDAY TIME FRAME. WILL INTRODUCE SOME PRECIPITATION FOR END OF PERIOD AS ECMF AND GFS COME MORE IN LINE. MOISTURE WILL BE LIMITED. && .LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH NORTH CENTRAL NEBRASKA...BROWN...ROCK...KEYA PAHA...BOYD...HOLT...BLAINE... LOUP...GARFIELD...WHEELER AND CUSTER COUNTIES. && POWER
Hazardous weather outlook, Sep 18, 2:57 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 257 PM CDT SUN SEP 18 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-192000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 257 PM CDT SUN SEP 18 2005 /157 PM MDT SUN SEP 18 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE FORECAST AREA. COVERAGE IS EXPECTED TO BE SCATTERED EAST OF HIGHWAY 83...AND ISOLATED WEST. THE MAIN THREATS FROM STORMS THAT DO DEVELOP WILL BE FROM LARGE HAIL AND DAMAGING WINDS...HOWEVER...ISOLATED TORNADOES WILL BE POSSIBLE IN THE STRONGEST STORMS...MOST LIKELY EAST OF A LINE FROM BASSETT TO COMSTOCK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE ARE CHANCES FOR THUNDERSTORMS WEDNESDAY NIGHT AND FRIDAY NIGHT...MAINLY NORTH OF HIGHWAY 2. THUNDERSTORMS ARE POSSIBLE EAST OF HIGHWAY 83 ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC
In the hours before
Special weather statement, Sep 18, 3:56 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 PM CDT SUN SEP 18 2005 NEZ006>010-026>029-038-190400- KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 356 PM CDT SUN SEP 18 2005 A TORNASDO WATCH IS IN EFFECT UNTIL 11 PM CDT FOR KEYA PAHA... BOYD...BROWN...ROCK...HOLT...BLAINE...LOUP...GARFIELD...WHEELER AND CUSTER COUNTIES IN CENTRAL AND NORTH CENTRAL NEBRASKA. SPRINGER
Special weather statement, Sep 18, 3:56 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 PM CDT SUN SEP 18 2005 NEZ006>010-026>029-038-190400- KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 356 PM CDT SUN SEP 18 2005 A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CDT FOR KEYA PAHA... BOYD...BROWN...ROCK...HOLT...BLAINE...LOUP...GARFIELD...WHEELER AND CUSTER COUNTIES IN CENTRAL AND NORTH CENTRAL NEBRASKA. SPRINGER
Local storm report, Sep 18, 4:47 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
447 PM CDT SUN SEP 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 10 SW BASSETT 42.48N 99.67W
09/18/2005 0.75 INCH BROWN NE TRAINED SPOTTER
&&
MBYRDLocal storm report, Sep 18, 4:57 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
457 PM CDT SUN SEP 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 11 WSW ATKINSON 42.47N 99.18W
09/18/2005 0.88 INCH HOLT NE TRAINED SPOTTER
&&
MBYRDLocal storm report, Sep 18, 5:54 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
554 PM CDT SUN SEP 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 6 NNE CHAMBERS 42.29N 98.70W
09/18/2005 0.75 INCH HOLT NE PUBLIC
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 3:34 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 41 min |
| Sep 18, 4:15 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 45 min |
| Sep 18, 4:29 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 61 min |
| Sep 18, 4:56 PM CDT | Tornado Warning | LBF | Rock | 34 min |
| Sep 18, 5:29 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 61 min |
| Sep 18, 6:31 PM CDT | Tornado Warning | LBF | Holt | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.